MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER
Model Number C407699
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a transcatheter aortic valve implantation procedure, the sheath started leaking from the hemostasis valve.Saline was injected continually to reduce the bleeding.The leak became worse during procedure.The procedure was completed using the same sheath with no adverse patient consequences.
 
Additional Manufacturer Narrative
One 19f ultimum introducer sheath was received for evaluation.The dilator was also received.The reported event of a leak was confirmed.Air aspirated into the syringe during functional testing.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted on the seal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak is consistent with damage during use.

Brand Name
ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8682372
Report Number3005334138-2019-00277
Device Sequence Number2308565
Product Code DYB
UDI-Device Identifier05415067014382
UDI-Public05415067014382
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberC407699
Device Lot Number6857839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1